Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A further generalization of the Knaster-Kuratowski-Mazurkiewicz theorem


Author: Naoki Shioji
Journal: Proc. Amer. Math. Soc. 111 (1991), 187-195
MSC: Primary 47H10; Secondary 47H19, 54H25, 58C06
DOI: https://doi.org/10.1090/S0002-9939-1991-1045601-X
MathSciNet review: 1045601
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Granas and Dugundji obtained the following generalization of the Knaster-Kuratowski-Mazurkiewicz theorem.

Let $ X$ be a subset of a topological vector space $ E$ and let $ G$ be a set-valued map from $ X$ into $ E$ such that for each finite subset $ \{ {x_1}, \ldots ,{x_n}\} $ of $ X,co\{ {x_1}, \ldots ,{x_n}\} \subset \cup _{i = 1}^nG{x_i}$ and for each $ x \in X,Gx$ is finitely closed, i.e., for any finite-dimensional subspace $ L$ of $ E,Gx \cap L$ is closed in the Euclidean topology of $ L$. Then $ \{ Gx:x \in X\} $ has the finite intersection property.

By relaxing, among others, the condition that $ X$ is a subset of $ E$, we obtain a further generalization of the theorem and show some of its applications.


References [Enhancements On Off] (What's this?)

  • [1] H. Ben-El-Mechaiekh, P. Deguire, and A. Granas, Une alternative non linéaire en analyse convexe et applications, C. R. Acad. Sci. Paris Sér. I 295 (1983), 257-259. MR 681592 (84f:52008)
  • [2] J. Dugundji and A. Granas, KKM maps and variational inequalities, Ann. Scoula Norm. Sup. Pisa Cl. Sci. 5 (1978), 679-682. MR 519889 (80d:54015)
  • [3] S. Eilenberg and D. Montgomery, Fixed point theorems for multi-valued transformations, Amer. J. Math. 58 (1946), 214-222. MR 0016676 (8:51a)
  • [4] S. Eilenberg and N. Steenrod, Foundations of algebraic topology, Princeton Univ. Press, Princeton, NJ, 1952. MR 0050886 (14:398b)
  • [5] K. Fan, A generalization of Tychonoff's fixed point theorem, Math. Ann. 142 (1961), 305-310. MR 0131268 (24:A1120)
  • [6] -, A minimax inequality and applications, Inequalities III (O. Shisha, ed.), Academic Press, 1972, pp. 103-110. MR 0341029 (49:5779)
  • [7] -, Some properties of convex sets related to fixed point theorems, Math. Ann. 266 (1984), 519-537. MR 735533 (85i:47060)
  • [8] L. Górniewicz, A Lefschetz-type fixed point theorem, Fund. Math. LXXXVIII (1975), 103-115. MR 0391062 (52:11884)
  • [9] -, Homological methods in fixed point theory of multi-valued maps, Dissertationes Math. 129 (1976), 1-66. MR 0394637 (52:15438)
  • [10] A Granas, KKM-maps and their applications to nonlinear problems, The Scottish Book: Mathematics from the Scottish Café (R. D. Mauldin, ed.), Birkhäuser, Basel, Boston, 1982, pp. 45-61.
  • [11] C. W. Ha, Minimax and fixed point theorems, Math. Ann. 248 (1980), 73-77.
  • [12] -, On a minimax inequality of Ky Fan, Proc. Amer. Math. Soc. 99 (1987), 680-682. MR 877039 (88c:47113)
  • [13] B. Knaster, C. Kuratowski, and S. Mazurkiewicz, Ein Beweis des Fixpunktsatzes für $ n$-dimensional simplexe, Fund. Math. XIV (1929), 132-137.
  • [14] M. Lassonde, On the use of KKM multifunctions in fixed point theory and related topics, J. Math. Anal. Appl. 97 (1983), 151-201. MR 721236 (84k:47049)
  • [15] N. Shioji and W. Takahashi, Fan's theorem concerning systems of convex inequalities and its applications, J. Math. Anal. Appl. 135 (1988), 383-398. MR 967217 (90i:90083)
  • [16] S. Simons, Minimax and variational inequalities. Are they of fixed point or Hahn-Banach type?, Game Theory and Mathematical Economics, North-Holland, 1981, pp. 379-387.
  • [17] -, Two-function minimax theorems and variational inequalities for functions on compact and noncompact sets, with some comments on fixed-point theorems, Proc. Sympos. Pure Math. 45 (1986), 377-392. MR 843623 (87h:49019)
  • [18] W. Takahashi, Fixed point, minimax, and Hahn-Banach theorems, Proc. Sympos. Pure Math. 45 (1986), 419-427. MR 843628 (87k:47134)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10, 47H19, 54H25, 58C06

Retrieve articles in all journals with MSC: 47H10, 47H19, 54H25, 58C06


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1045601-X
Keywords: Fixed point, KKM-map, minimax theorem
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society